Alert archive / Texas / Special Weather Statements in 2018

Special Weather Statement, NWS Austin/San Antonio, TX

February 24, 2018Burnet County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Feb 24, 2018, 6:21 PM CST for Burnet County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2018, 6:21 PM CST (00:21 UTC)
Expired
Feb 24, 2018, 7:00 PM CST
In force
39 min
Issued by
NWS Austin/San Antonio, TX

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 57 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2018-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2018-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2240 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WWUS84 KEWX 250021
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
621 PM CST SAT FEB 24 2018
 
TXZ172-250100-
Burnet TX-
621 PM CST SAT FEB 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BURNET COUNTY UNTIL
700 PM CST...

At 621 PM CST, Doppler radar was tracking a strong thunderstorm near
Shady Grove, or 8 miles north of Bertram. This storm was nearly
stationary.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bertram, Mahomet, Sunnylane, Joppa, Watson, Briggs and Shady Grove. 

LAT...LON 3094 9784 3093 9784 3084 9790 3079 9796
      3068 9802 3080 9822 3097 9814 3097 9786
TIME...MOT...LOC 0021Z 293DEG 4KT 3086 9811 

$$

MO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Feb 24, 5:59 PM CST, 22 minutes earlier.

Area forecast discussion, Feb 24, 5:59 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
559 PM CST Sat Feb 24 2018

.AVIATION... /00Z TAFS/
Moist and humid conditions continue in the boundary layer; will
reflect some concerns that patchy fog could form in the overnight
hours as model winds turning northerly this evening do not look
convincing enough to clear out the low moisture. The first several
hours should be event free with vfr skies, with only AUS seeing some
isolated storms to the distant N/NE in the next few hours.
Intersection of a pair of boundaries near BMQ may need to be
monitored for additional development. Model run-to-run trends
indicate more upstream elevated convection forming deeper inland for
daytime Sunday, and this trend also reinforces the concern that the
weak low level frontal clearing may have a more difficult time
getting established late tonight. Have some light fog and a few lifr
level clouds mentioned along I-35 in the predawn as a placeholder,
possibly to be removed in the 06z update should we see a more
definitive north wind push at the surface and boundary layer by the
finer res models.

&&

.PREV DISCUSSION... /ISSUED 250 PM CST Sat Feb 24 2018/

SHORT TERM (Tonight through Sunday Night)...
A Pacific cold front is pushing across the southern Edwards Plateau
and then over the Hill Country next hour. Isolated to scattered
showers and few thunderstorms are expected across the northern Hill
Country and eastern areas as the boundary pushes to the southeast.
Expect breezy conditions ahead of the front especially east of I-35
this afternoon. As the front moves to the east late this afternoon,
expect wind gusts along and behind the Pacific front to reach 20 to
25 mph.

Latest guidance and HiRes models suggest little precipitation this
evening into Sunday morning. However, the Pacific front is forecast
to slow down as it pushes to the southeast tonight and stalls across
the coastal plains. Depending where the boundary stalls, the heaviest
precipitation should fall along and east of it. With that said, we
are carrying chances of rain overnight mainly east of I-35 to account
for the uncertainty.

By Sunday morning into the afternoon, a low level disturbance is
forecast to move from eastern Mexico into the southwest of our CWA
and push to the northeast throughout the day. This feature is
expected to bring an increased chance for rain and thunderstorms
along and east of Interstate 35. Area forecast soundings suggest
elevated convection that could become strong to marginally severe in
the afternoon and produce damaging wind gusts. As the feature moves
into east Texas the chances for rain become to an end from west to
east Sunday evening.

LONG TERM (Monday through Saturday)...
Monday should be a nice day with highs in the 70s with mostly sunny
skies most areas and partly cloudy skies along the coastal plains.
However, rain chances return Monday night into Tuesday as a surface
trough/dry-line across west Texas pushes to the east and several
upper level disturbances move across the Southern PLains. The
activity continues into Wednesday when an upper level low pressure
system moves across the four corners region into the Southern Plains.
The western part of the local area will first get the shower and
thunderstorm activity and then areas along and east of I-35. By
Wednesday afternoon into the evening hours, a surface trough is
expected to push across the area while a cold front moves from
central Texas into the Hill Country. This last one mentioned is
forecast to dry things out for the rest of the work week with cool
morning temperatures and highs in the upper 60s to lower 70s.

Southerly flow returns as well as chances for light rain/drizzle next
weekend as a series of upper level disturbances move across the
Southern Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              50  67  44  71  52 /  10  20  10   0  10
Austin Bergstrom Intl Airport  50  66  43  70  52 /  10  30  10   0  10
New Braunfels Muni Airport     51  65  43  71  52 /  10  30  -    0  20
Burnet Muni Airport            44  67  39  70  49 /   0  10   0   0  10
Del Rio Intl Airport           46  74  46  74  55 /  10   0   0   0  10
Georgetown Muni Airport        45  66  41  69  50 /   0  20  -    0  10
Hondo Muni Airport             50  70  44  74  54 /  10  10   0   0  30
San Marcos Muni Airport        50  65  43  70  52 /  10  30  -    0  20
La Grange - Fayette Regional   53  63  46  70  54 /  30  60  20   0  10
San Antonio Intl Airport       52  67  46  71  54 /  10  30  -    0  30
Stinson Muni Airport           53  66  46  71  55 /  10  30  -    0  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Oaks
Synoptic/Grids...04
Hazardous weather outlook, Feb 24, 2:00 PM CST, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
200 PM CST Sat Feb 24 2018

TXZ171>173-183>194-202>209-217>225-228-252000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
200 PM CST Sat Feb 24 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Elevated fire weather conditions are expected this afternoon in
far western portions of South Central Texas, specifically Val
Verde county. A passing cold front this afternoon will produce
very low relative humidity values combined with winds of 15-20
mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Feb 24, 6:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
621 PM CST SAT FEB 24 2018

TXZ172-250100-
Burnet TX-
621 PM CST SAT FEB 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BURNET COUNTY UNTIL
700 PM CST...

At 621 PM CST, Doppler radar was tracking a strong thunderstorm near
Shady Grove, or 8 miles north of Bertram. This storm was nearly
stationary.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bertram, Mahomet, Sunnylane, Joppa, Watson, Briggs and Shady Grove.

LAT...LON 3094 9784 3093 9784 3084 9790 3079 9796
      3068 9802 3080 9822 3097 9814 3097 9786
TIME...MOT...LOC 0021Z 293DEG 4KT 3086 9811

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 12:11 AM CSTSpecial Weather StatementEWXDeWitt34 min
Feb 25, 12:50 AM CSTSpecial Weather StatementEWXLavaca40 min
Feb 25, 1:48 AM CSTSpecial Weather StatementEWXWilson42 min
Feb 25, 2:31 AM CSTSpecial Weather StatementEWXDeWitt44 min
Feb 25, 3:42 AM CSTSpecial Weather StatementEWXZavala48 min
Feb 25, 4:30 AM CSTSevere Thunderstorm WarningEWXFrio, Zavala30 min
Feb 25, 4:43 AM CSTSevere Thunderstorm WarningEWXFrio47 min
Feb 25, 4:55 AM CSTSpecial Weather StatementEWXMedina50 min
Feb 25, 5:04 AM CSTSevere Thunderstorm WarningEWXAtascosa, Frio41 min
Feb 25, 5:30 AM CSTSevere Thunderstorm WarningEWXBandera, Medina45 min
Feb 25, 5:41 AM CSTSevere Thunderstorm WarningEWXAtascosa49 min
Feb 25, 6:10 AM CSTSevere Thunderstorm WarningEWXAtascosa, Karnes, Wilson50 min
Feb 25, 6:13 AM CSTSpecial Weather StatementEWXBandera47 min
Feb 25, 6:35 AM CSTSpecial Weather StatementEWXCaldwell40 min
Feb 25, 6:43 AM CSTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Wilson32 min
Feb 25, 6:55 AM CSTSpecial Weather StatementEWXLlano50 min
Feb 25, 7:07 AM CSTSpecial Weather StatementEWXDeWitt23 min
Feb 25, 11:11 AM CSTSpecial Weather StatementEWXWilliamson34 min
Feb 25, 11:44 AM CSTSpecial Weather StatementEWXGuadalupe31 min
Feb 25, 11:54 AM CSTSpecial Weather StatementEWXWilliamson36 min
Feb 25, 12:13 PM CSTSpecial Weather StatementEWXCaldwell32 min
Feb 25, 12:49 PM CSTSpecial Weather StatementEWXBastrop41 min
Feb 25, 12:50 PM CSTSpecial Weather StatementEWXKarnes40 min
Feb 25, 1:31 PM CSTSpecial Weather StatementEWXFayette44 min

Nearby

Special Weather Statements in Texas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.